Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 75, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 16, 2017, 9:46 AM CDT. It took effect at Oct 16, 2017, 9:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 9:46 AM CDT (14:46 UTC)
- In effect from
- Oct 16, 2017, 9:00 PM CDT
- Expired
- Oct 17, 2017, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
247 WHUS73 KGRB 161446 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 946 AM CDT MON OCT 16 2017 LMZ521-522-541>543-162300- /O.NEW.KGRB.SC.Y.0075.171017T0200Z-171017T1400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 946 AM CDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT TUESDAY. * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS THIS EVENING. GUSTS TO 30 KNOTS POSSIBLE IN THE LATE EVENING INTO TUESDAY MORNING. * WAVES...BUILDING TO 3 TO 5 FEET TONIGHT. HIGHEST WAVES NORTH OF STURGEON BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
3 follow-up statements
286 WHUS73 KGRB 162007 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CDT MON OCT 16 2017 LMZ521-522-541>543-170415- /O.CON.KGRB.SC.Y.0075.171017T0200Z-171017T1400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 307 PM CDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT TUESDAY... * WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS TONIGHT. GUSTS TO 30 KNOTS POSSIBLE TONIGHT INTO TUESDAY MORNING. * WAVES...BUILDING TO 3 TO 5 FEET TONIGHT. HIGHEST WAVES NORTH OF STURGEON BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
256 WHUS73 KGRB 170223 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 923 PM CDT MON OCT 16 2017 LMZ521-522-541>543-171030- /O.CON.KGRB.SC.Y.0075.000000T0000Z-171017T1400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 923 PM CDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS POSSIBLE INTO TUESDAY MORNING. * WAVES...3 TO 5 FEET. HIGHEST WAVES NORTH OF STURGEON BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
657 WHUS73 KGRB 170836 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CDT TUE OCT 17 2017 LMZ521-522-541>543-171400- /O.CON.KGRB.SC.Y.0075.000000T0000Z-171017T1400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 336 AM CDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS EARLY TODAY WILL DIMINISH TO 10 TO 20 KNOTS BY LATE MORNING. * WAVES...WAVES OF 3 TO 5 FEET EARLY TODAY WILL SUBSIDE TO 2 TO 4 FT BY LATE MORNING. * WINDS WILL BEGIN TO INCREASE AGAIN OVERNIGHT. SOUTHWEST WINDS TO 30 KNOTS WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE WEDNESDAY INTO WEDNESDAY EVENING. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY TO NEEDED FOR THIS PERIOD, AND A GALE WARNING MAY BE NEEDED IF LATER DATA SUGGEST WINDS WILL BE ANY STRONGER THAN CURRENTLY FORECAST. WAVES DURING THIS PERIOD ARE ANTICIPATED TO REACH 4 TO 6 FEET ON THE BAY AND 7 TO 11 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 6:08 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 16, 6:08 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 608 AM CDT Mon Oct 16 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 259 AM CDT Mon Oct 16 2017 Light winds and breaks in the clouds will lead to frost across portions of central Wisconsin this morning. The Frost Advisory will remain in effect through 14Z across Marathon, Wood and Portage counties. Elsewhere a cold start to the morning will lead to a warmer day as mostly sunny skies allow temperatures to rebound to around normal levels with highs in the middle to upper 50s. High pressure will keep the weather dry across the western Great Lakes to start the work week. Lows tonight will be a bit warmer as surface winds turn southwesterly, with temperatures ranging from the upper 30s to the lower to middle 40s. Even warmer temperatures are expected on Tuesday as warmer air advects in, allowing highs to rise into the middle to upper 60s. .LONG TERM...Tuesday Night Through Sunday Issued at 259 AM CDT Mon Oct 16 2017 Models remain in good agreement with the mean flow across the CONUS transitioning from near zonal mid-week, to a western CONUS upper trough/eastern CONUS upper ridge by the end of the work week. This trough is of a progressive nature, thus reaching the central Plains by next Sunday. As the mean flow turns southwest into WI this week, look for temperatures to be well-above normal through the period. As for precipitation, expect below normal amounts as Pacific systems stay to our north. A southwest wind flow (both at the surface and up to 8H) will continue into WI between high pressure to our southeast and an area of low pressure well to our north-northwest. The resultant tight pressure gradient will keep the atmosphere mixed through the night and prevent temperatures from falling too far despite mostly clear skies. Look for min temperatures in the lower to middle 40s north, middle 40s to around 50 degrees south. As the surface low tracks east into Hudson Bay on Wednesday, it will drag a cold front into the western Great Lakes during the afternoon. A lack of low-level moisture/mid-level forcing would preclude any mention of precipitation, let alone much in the way of clouds. Therefore, expect a mostly sunny, mild and breezy day across northeast WI as max temperatures reach the middle 60s north-central WI/near Lake MI, mainly upper 60s elsewhere. This weak cold front sweeps across the rest of WI Wednesday evening and be replaced by a weak ridge of high pressure later Wednesday night. Only a wind shift from west-southwest to west- northwest along with a few clouds, will mark the frontal passage. Min temperatures are expected to cool a bit with readings in the upper 30s to around 40 degrees north-central, to the upper 40s east-central WI. As the surface ridge gradually slides to the east on Thursday, winds will back to the south-southwest and bring weak WAA back into WI. Expect mostly sunny skies, mild temperatures and winds under 10 mph to make for a great autumn day. Max temperatures should drop some on Wednesday, generally in the lower to middle 60s. By next Friday, the new upper trough is forecast to hit the West Coast and begin to move inland. As this occurs, upper heights will build across the east-central CONUS and 8H temperatures will rise to around +16C. Under mostly sunny skies, temperatures could reach around 15 degrees above normal which would place readings in the upper 60s north-central, upper 60s to lower 70s elsewhere except middle 60s near Lake MI where south winds may tap colder lake water temperatures. This upper trough is progged to roll through the Rockies Friday night and into the Plains on Saturday. Preceding this trough will be a cold front that is forecast to move across the Upper MS Valley toward the Midwest by Saturday afternoon. As one would expect this far out in time, there are some timing issues with the location of the cold front next Saturday. For now, have followed the consensus solution which increases clouds Saturday morning, then brings a chance of showers to most of northeast WI Saturday afternoon. Much too early to determine the extent of any instability, thus have kept thunder out of the forecast for now. Max temperatures should still be able to hit the middle 60s to around 70 degrees despite the increase in clouds/rain chances, mainly due to the mild start to the day. This progressive, but weakening upper trough sweeps into the Great Lakes region next Sunday, with the cold front to push through northeast WI either late Saturday night or Sunday morning. There should be enough moisture in place before the front arrives, thus rain chances will be necessary for Saturday night through last Sunday morning depending on the exact timing of the frontal passage. Much like Saturday, too many questions regarding instability to mention any thunder. Temperatures will cool a bit with clouds/precipitation, thus readings only to reach around 60 degrees north-central, middle to upper 60s eastern WI (still around 10 degrees above normal). && .AVIATION...for 12Z TAF Issuance Issued at 601 AM CDT Mon Oct 16 2017 VFR conditions are expected to prevail through the TAF period as high pressure takes control of the weather across the western Great Lakes. Light winds will increase to 10 to 15 knots during the late morning and afternoon hours. Surface winds will decrease again this evening, however with winds aloft increasing to 35 to 40 knots LLWS is expected during the overnight hours. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 9 AM CDT this morning for WIZ030-035-036. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Oct 16, 4:31 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 431 AM CDT Mon Oct 16 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 431 AM CDT Mon Oct 16 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-170945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 431 AM CDT Mon Oct 16 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft are possible Tuesday morning, Wednesday into Wednesday evening, and again from Friday through Sunday. Kurimski/Kallas
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.